Heat, Aransas
- When
- July 11, 2:00 PM CST
- Where
- Aransas forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
An 18-month-old boy died after he was left inside a parked vehicle in Aransas County, near Aransas Pass. The outside air temperature was in the low 90s with a heat index value near 105.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An 18-month-old boy died after he was left inside a parked vehicle in Aransas County, near Aransas Pass. The outside air temperature was in the low 90s with a heat index value near 105.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 11, 1:53 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 253 PM CDT SUN JUL 11 2010 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...A DRY/SUBSIDENT AIR MASS WILL REMAIN IN PLACE OVER SOUTH TEXAS THROUGH THE PERIOD. WINDS WILL GRADUALLY INCREASE ACROSS THE AREA THROUGH MONDAY NIGHT IN RESPONSE TO CYCLOGENESIS OVER THE SOUTHERN PLAINS. THIS WILL LEAD TO BREEZY CONDITIONS MONDAY AFTERNOON ALONG THE COASTAL AREAS AND SOUTHERN COASTAL PLAINS. SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL ALSO BE LIKELY FOR THE COASTAL WATERS THROUGH THE PERIOD. THE SATURATED SOILS WILL KEEP DAYTIME HIGHS NEAR TO SLIGHTLY BELOW NORMAL READINGS...WITH OVERNIGHT LOWS GENERALLY RANGING FROM 3-5 DEGREES ABOVE NORMAL. MAXIMUM HEAT INDICES WILL RANGE FROM 100-109 DEGREES ACROSS SOUTH TEXAS MONDAY AFTERNOON. && .LONG TERM (TUESDAY THROUGH SUNDAY)...BROAD UPPER RIDGE WILL BE IN PLACE ON TUESDAY THROUGH THURSDAY. A MODERATE LOW LEVEL FLOW TUESDAY MORNING IS PROGGED TO RELAX SLIGHTLY THROUGH THURSDAY. AS THE UPPER HIGH TENDS TO SHIFT TOWARDS THE 4-CORNERS REGION A DEEPER EASTERLY FLOW ALOFT DEVELOPS LATE IN THE WEEK. THIS WILL ACT TO INCREASE MOISTURE FRIDAY AND SATURDAY PER GFS AND ECMWF...ESPECIALLY FOR COASTAL AREAS...TO SUPPORT SOME CONVECTION. SEASONABLY HOT TEMPERATURES THROUGH THE PERIOD WITH A SLIGHT DECREASE LATE IN THE PERIOD DUE TO THE MOISTURE ONSET. HEAT INDICES WILL BE ELEVATED TOO DUE TO LOW LEVEL MOISTURE AND VERY WARM AIR MASS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 92 78 93 79 / 10 10 10 10 10 VICTORIA 76 93 77 94 77 / 10 10 10 10 10 LAREDO 78 99 80 99 79 / 10 10 10 10 10 ALICE 76 94 76 94 76 / 10 10 10 10 10 ROCKPORT 81 92 81 92 82 / 10 10 10 10 10 COTULLA 75 96 75 96 76 / 10 10 10 10 10 KINGSVILLE 78 96 79 96 79 / 10 10 10 10 10 NAVY CORPUS 78 90 80 91 81 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...SHORT TERM AT/15...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 AM CDT SUN JUL 11 2010 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 346 AM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES THIS AFTERNOON FOR THE SOUTHERN COASTAL PLAINS SOUTH OF PORT ARANSAS AND FOR WEBB COUNTY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AK/TMT
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254389.